MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2025-120
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001- permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the armada 14 percutaneous transluminal angioplasty (pta) catheter would not inflate because it was punctured.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported inflation issue and balloon rupture were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other similar incidents.The investigation determined that the reported difficulties were likely due to case related circumstances.It is likely that the rupture occurred due to interaction with lesion calcification or associated devices.The scratch noted at the rupture site further suggests interaction to the outer surface of the balloon caused the pinhole.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9078533
Report Number2024168-2019-11837
Device Sequence Number19458764
Product Code DQY
UDI-Device Identifier08717648156045
UDI-Public08717648156045
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberA2025-120
Device Catalogue NumberA2025-120
Device Lot Number8082941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer02/17/2020
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1